Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 37, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 23, 2009, 6:37 PM CDT for 4 counties in Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 6:37 PM CDT (23:37 UTC)
- Expired
- Mar 23, 2009, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Elk County, KS, Greenwood County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 124 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:37 PM CDT | HAIL 1 | 3 S Severy, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:03 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -529 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 232337 SVRICT KSC049-073-205-207-240015- /O.NEW.KICT.SV.W.0037.090323T2337Z-090324T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 637 PM CDT MON MAR 23 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS. NORTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS. SOUTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS. SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS. * UNTIL 715 PM CDT. * AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SEVERY...OR 16 MILES SOUTH OF EUREKA...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... BATESVILLE...CLIMAX...COYVILLE...FALL RIVER...SEVERY...TORONTO. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3798 9597 3765 9568 3751 9624 3764 9631 TIME...MOT...LOC 2337Z 234DEG 28KT 3761 9620 $$ LAWSON
3 follow-up statements
000
WWUS53 KICT 232346
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT MON MAR 23 2009
KSC049-232356-
/O.CAN.KICT.SV.W.0037.000000T0000Z-090324T0015Z/
ELK KS-
646 PM CDT MON MAR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELK COUNTY HAS
BEEN CANCELLED...
AT 645 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100
AM CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3760 9596 3760 9623 3764 9631 3798 9597
3765 9568
TIME...MOT...LOC 2346Z 235DEG 27KT 3764 9613
$$
KSC073-205-207-240015-
/O.CON.KICT.SV.W.0037.000000T0000Z-090324T0015Z/
GREENWOOD KS-WOODSON KS-WILSON KS-
646 PM CDT MON MAR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON...SOUTHWESTERN WOODSON AND SOUTHEASTERN GREENWOOD COUNTIES
UNTIL 715 PM CDT...
AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SEVERY...OR 15 MILES SOUTHEAST OF EUREKA...MOVING NORTHEAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE...
5 MILES NORTHWEST OF FALL RIVER BY 650 PM CDT.
NEAR TORONTO BY 710 PM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT COYVILLE AND BATESVILLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100
AM CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3760 9596 3760 9623 3764 9631 3798 9597
3765 9568
TIME...MOT...LOC 2346Z 235DEG 27KT 3764 9613
$$
COX000
WWUS53 KICT 232357
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT MON MAR 23 2009
KSC073-205-207-240015-
/O.CON.KICT.SV.W.0037.000000T0000Z-090324T0015Z/
GREENWOOD KS-WOODSON KS-WILSON KS-
657 PM CDT MON MAR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WILSON...SOUTHWESTERN WOODSON AND SOUTHEASTERN GREENWOOD COUNTIES
UNTIL 715 PM CDT...
AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO
60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF FALL RIVER...OR 16
MILES SOUTHEAST OF EUREKA...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR TORONTO BY 710 PM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT COYVILLE AND BATESVILLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100
AM CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3760 9596 3760 9623 3764 9631 3798 9597
3765 9568
TIME...MOT...LOC 2357Z 231DEG 29KT 3771 9604
$$
COX000
WWUS53 KICT 240014
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT MON MAR 23 2009
KSC073-205-207-240024-
/O.EXP.KICT.SV.W.0037.000000T0000Z-090324T0015Z/
GREENWOOD KS-WOODSON KS-WILSON KS-
714 PM CDT MON MAR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILSON...
SOUTHWESTERN WOODSON AND SOUTHEASTERN GREENWOOD COUNTIES WILL EXPIRE
AT 715 PM CDT...
AT 713 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3760 9596 3760 9623 3764 9631 3798 9597
3765 9568
TIME...MOT...LOC 0014Z 231DEG 29KT 3779 9591
$$
COXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:20 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 23, 2:20 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 220 PM CDT MON MAR 23 2009 .SYNOPSIS... A STRONG UPPER LOW /500MB/ WAS LOCATED OVER WESTERN NEBRASKA EARLY THIS AFTERNOON AT 18Z. A STRONG JET WAS LOCATED SOUTH OF THIS FEATURE...ABOUT 80-90 KNOTS ACROSS THE STATE. THIS IS SIGNIFICANT DUE TO THE INFLUENCE OF THIS MID LAYER WIND ON LONG TRACK TORNADO POTENTIAL. SURFACE DATA SHOWING VERY STRONG SURFACE WINDS...GUSTING TO ABOUT 50 KNOTS ACROSS CENTRAL KANSAS. SEVERAL REPORTS OF TRUCKS BLOWN OVER ON INTERSTATE 70 HAVE BEEN RECEIVED. ADDITIONALLY...POWER POLLS DOWN AND POWER OUT ACROSS PORTIONS OF SALINA. THESE WINDS ARE MAKING THEIR WAY SOUTH INTO SOUTH CENTRAL KANSAS. UPGRADED TO A HIGH WIND WARNING FOR SOUTH CENTRAL KANSAS. DRYLINE WAS LOCATED FROM K9K7 SOUTH TO P28. STORMS WERE DEVELOPING ALONG THIS LINE. 18Z MLCAPES ALREADY AROUND 1000 J/KG WITH VERY STRONG DEEP LAYER /0-6KM/ SHEAR. HEATING GREATER THAN MODELS HAVE SUGGESTED THUS FAR. LAPS SOUNDING/HODOGRAPH AND SOUNDING/HODOGRAPH FORECASTS SHOW AN ENVIRONMENT VERY FAVORABLE FOR SUPERCELLS. LATER THIS EVENING...THE HODOGRAPH SHOWS A NICE FISH HOOK SHAPE...FAVORABLE FOR SIGNIFICANT TORNADOES. && KRC .DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND SIGNIFICANT WEATHER IMPACTS FROM THE NEXT SYSTEM LATER IN THE WEEK. TONIGHT: FAVORABLE SHEAR/BUOYANCY COMBINATIONS THIS EVENING AND TONIGHT FOR TORNADIC SUPERCELLS PRODUCING LARGE HAIL. DUE TO THE LOWER CAPES...EXPECT THESE TO BE LOWER TOPPED CONVECTION. STRONG 0-8KM SHEAR /105 KNOTS/ SUGGESTS THE LIKELIHOOD OF LONG-LIVED SUPERCELLS ARE EXPECTED...AND 5KM AGL WINDS OF 70 KNOTS SUGGESTS THE POSSIBILITY OF LONG TRACK TORNADOES. STORMS HAVE ALREADY DEVELOPED ACROSS PORTIONS NORTHERN OKLAHOMA AND NORTHERN KANSAS DUE TO THE MORE THAN ANTICIPATED HEATING /BY THE MODELS/. THE ACTIVITY SHOULD GROW AND EVOLVE THROUGH THE EVENING. STORM MOTIONS SHOULD APPROACH 60 KNOTS. THE STORMS WILL MOVE NORTHEAST. AS THE EVENING PROGRESSES...EXPECT THE COLD FRONT TO MOVE EAST ACROSS THE CWA AND OVERTAKE THE DRYLINE TONIGHT /AROUND 6Z/. ONCE THIS OCCURS...STORMS SHOULD BE MORE MULTICELLULAR AND COULD POSE A FLOOD THREAT OVER SOUTHEAST KANSAS. CONFIDENCE IS HIGH THAT SUPERCELLS WILL DEVELOP...CONFIDENCE IN TORNADOES NOT AS HIGH DUE TO THE DEWPOINT DEPRESSIONS AT THIS TIME...THOUGH EXPECT THIS TO BECOME MORE FAVORABLE DURING THE EVENING AS THESE DROP. TUESDAY-THURSDAY: THERE COULD BE SOME CONVECTION REMAINING OVER SOUTHEAST KANSAS ON TUESDAY MORNING...SO WILL LEAVE SOME CHANCES IN THE FORECAST. THE MAIN SYSTEM WILL MOVE INTO THE GREAT LAKES REGION...WITH SURFACE HIGH PRESSURE BUILDING IN BRIEFLY FOR WEDNESDAY. NEAR NORMAL TEMPERATURES LOOK REASONABLE FOR TUESDAY THROUGH THURSDAY. THURSDAY NIGHT-MONDAY: NEXT SYSTEM WILL MOVE THROUGH THE AREA DURING THIS TIME PERIOD. A GREAT AMOUNT OF UNCERTAINTY EXISTS WITH THIS SYSTEM. DPROG/DT SHOWING A TREND OF COOLING DURING THE LAST SEVERAL RUNS. MREF PLUME DIAGRAMS SHOWING THAT MOST OF THE MEMBERS PRODUCE SNOW ACROSS THE FORECAST AREA. ACROSS CENTRAL KANSAS...SOME OF THESE MEMBERS PRODUCE A SIGNIFICANT AMOUNT OF SNOW FRIDAY NIGHT THROUGH SATURDAY NIGHT. AT THIS TIME...WILL INCREASE PRECIPITATION CHANCES GIVEN THAT CONFIDENCE IS HIGH THAT PRECIPITATION WILL OCCUR. IT IS THE TYPE THAT IS OF CONCERN. WILL CONTINUE WITH THE CURRENT ADVERTISEMENT OF PRECIPITATION TYPE WITH A CHANCE OF RAIN OR SNOW ENCROACHING FROM NORTHWEST TO SOUTHEAST. KRC && .AVIATION...18Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THROUGH THE AFTERNOON AND OVERNIGHT HOURS...AS A COLD FRONT/DRYLINE APPROACHES FROM THE WEST. CHANCES WILL LINGER LONGEST OVER SOUTHEAST KANSAS...WITH CHANCES WANING QUICKLY THIS AFTERNOON FOR RSL. SEVERE STORMS WITH HAIL...WIND AND A FEW TORNADOES WILL BE POSSIBLE. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 45 60 36 64 / 100 10 10 10 HUTCHINSON 44 59 35 62 / 60 10 10 10 NEWTON 46 59 35 62 / 90 10 10 10 ELDORADO 47 60 36 63 / 100 10 10 10 WINFIELD-KWLD 48 62 37 66 / 100 10 10 10 RUSSELL 37 53 32 61 / 20 10 10 10 GREAT BEND 38 55 33 61 / 20 10 10 10 SALINA 43 55 36 61 / 50 10 10 10 MCPHERSON 44 57 34 61 / 60 10 10 10 COFFEYVILLE 51 64 36 65 / 100 40 10 10 CHANUTE 51 61 36 61 / 90 30 10 10 IOLA 50 60 36 61 / 90 30 10 10 PARSONS-KPPF 52 63 36 63 / 100 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ070>072-094>096- 098>100. HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>069-082-083-091>093. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>070-082-083-091>094-098. &&
Hazardous weather outlook, Mar 23, 11:09 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1109 AM CDT MON MAR 23 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241615- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1109 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS AFTERNOON THROUGH TONIGHT...AS A STRONG STORM SYSTEM AND ASSOCIATED DRY LINE AND COLD FRONT APPROACHES FROM THE WEST. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG A DRYLINE BY MID TO LATE AFTERNOON...GENERALLY ALONG THE INTERSTATE 135 CORRIDOR. MOISTURE AND ASSOCIATED INSTABILITY WILL LIKELY BE SOMEWHAT MARGINAL...AND CONVERGENCE ALONG THE DRYLINE COULD BE LACKING AS WELL. HOWEVER...APPROACHING COOLER TEMPERATURES ALOFT IN CONCERT WITH SOME INSTABILITY IN PLACE SHOULD ALLOW AT LEAST A FEW STORMS TO DEVELOP ALONG THE DRYLINE. IN SPITE OF SOMEWHAT MARGINAL INSTABILITY...WIND SHEAR WILL BE VERY STRONG...WHICH WILL ALLOW ANY STORMS TO DEVELOP TO BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL...HIGH WINDS...AND ISOLATED TORNADOES. IF MOISTURE AND INSTABILITY INCREASE A BIT MORE THAN EXPECTED...A FEW STRONG AND LONG-LIVED TORNADOES WILL BE POSSIBLE GIVEN THE VERY STRONG WIND SHEAR. THUNDERSTORMS WILL SHIFT INTO SOUTHEAST KANSAS AS THE OVERNIGHT PROGRESSES...BUT THE SEVERE THREAT SHOULD WANE OVER TIME. HOWEVER...HEAVY RAINFALL AND LOCALIZED FLOODING DUE TO TRAINING STORMS WILL BE POSSIBLE. VERY STRONG SOUTHERLY WINDS WILL AFFECT THE AREA TODAY. PLEASE REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORY FOR DETAILS. DRY CONDITIONS ALONG WITH THE VERY STRONG WINDS WILL CREATE EXTREME FIRE DANGER ACROSS CENTRAL...SOUTH CENTRAL...AND PARTS OF SOUTHEAST KANSAS TODAY. SEE THE LATEST RED FLAG WARNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON TUESDAY MORNING. HIGH OR VERY HIGH FIRE DANGER IS EXPECTED FOR MOST AREAS TUESDAY THROUGH SATURDAY. THERE IS A CHANCE FOR SNOW THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS CENTRAL KANSAS AS WELL AS PARTS OF SOUTH CENTRAL KANSAS. THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST KANSAS ON THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK
In the hours before
Local storm report, Mar 23, 5:59 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 2 NW GYPSUM 38.73N 97.45W
03/23/2009 E0.75 INCH SALINE KS TRAINED SPOTTER
&&
ELDERLocal storm report, Mar 23, 6:02 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL SSW GYPSUM 38.70N 97.43W
03/23/2009 E1.00 INCH SALINE KS TRAINED SPOTTER
&&
JASSpecial weather statement, Mar 23, 6:02 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 602 PM CDT MON MAR 23 2009 KSZ049-232330- SALINE- 602 PM CDT MON MAR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GYPSUM...OR 12 MILES SOUTHEAST OF SALINA...AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Mar 23, 6:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 620 PM CDT MON MAR 23 2009 KSZ070-094-232345- ELK-GREENWOOD- 620 PM CDT MON MAR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELK AND GREENWOOD COUNTIES... AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF HOWARD...OR 23 MILES SOUTH OF EUREKA...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Mar 23, 6:21 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 621 PM CDT MON MAR 23 2009 KSZ093-232345- COWLEY- 621 PM CDT MON MAR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY COUNTY... AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHILOCCO...OR 18 MILES SOUTH OF WINFIELD...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Local storm report, Mar 23, 6:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD ARKANSAS CITY 37.07N 97.04W
03/23/2009 COWLEY KS TRAINED SPOTTER
MINOR LOCALIZED STREET FLOODING REPORTED IN ARKANSAS
CITY.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:34 AM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 16 hr |
| Mar 23, 10:32 AM CDT | High Wind Warning | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 8 hr |
| Mar 23, 2:26 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno | 49 min |
| Mar 23, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 36 min |
| Mar 23, 3:58 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 17 min |
| Mar 23, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 45 min |
| Mar 23, 4:49 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 41 min |
| Mar 23, 5:01 PM CDT | Tornado Warning | ICT | Cowley, Sumner | 32 min |
| Mar 23, 5:23 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 37 min |
| Mar 23, 5:37 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.